# SDR CA080918003

- Difficulty date: September 17, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna 337G
- Aircraft time: 8,768 hours
- Engine: Cont IO360G
- Propeller: Mcauly D2AF34C306
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: 00317
- Condition: Damaged
- Location: Fwd Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

(CAN) THE ACFT, A CESSNA 337G WAS ON A RETURN FLIGHT TO MAIN BASE WHEN THE PILOT NOTICED A INDICATION OF A FAILED FRONT ENGINE ALTERNATOR.  THE ACFT LANDED WITHOUT INCIDENT AND MX INVESTIGATED THE PROBLEM.  DURING REMOVAL OF THE FRONT ALTERNATOR, IT WAS DISCOVERED THAT THE DRIVE SHAFT HAD BEEN SHEARED OFF.  THE DRIVE GEAR IN THE ENGINE WAS INSPECTED AND FOUND SERVICEABLE. A SERVICEABLE ALTERNATOR WAS INSTALLED AND THE ACFT RELEASED FOR SERVICE.  THE U/S ALTERNATOR HAD A TOTAL OF 577 HRS SINCE O/H.  WE HAVE HAD REPORTS OF SIMILAR PROBLEMS WITH THESE ALTERNATORS IN THE PAST.
